Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 27, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 2, 2000, 4:06 AM CST for Stephens County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 2, 2000, 4:06 AM CST (10:06 UTC)
- Expired
- Mar 2, 2000, 5:00 AM CST
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stephens County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 4:15 AM CST | Hail 1 | Breckenridge, TX | This storm moved east northeast from Shackelford county across Breckenridge, decreasing near Ivan about 0500C. Large hail may have fallen near Ivan. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 2:00 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2543 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 021006 SVRFTW TXC429-021100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 406 AM CST THU MAR 2 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEPHENS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 500 AM CST * AT 404 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF BRECKENRIDGE...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE BRECKENRIDGE * THE SEVERE THUNDERSTORM WILL BE NEAR... BRECKENRIDGE AROUND 415 AM CST DOPPLER RADAR DETECTED HAIL UP TO ONE INCH IN DIAMETER WITH THIS SEVERE THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CST THURSDAY MORNING FOR NORTH CENTRAL TEXAS. LAT...LON 3288 9908 3258 9909 3266 9860 3295 9858
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:45 AM CST, 21 minutes earlier.
Area forecast discussion, Mar 2, 3:45 AM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 AM CST THU MAR 2 2000 SURFACE WARM FRONT ALONG A LUFKIN...WACO...TO ABILENE LINE THIS MORNING. DEWPOINTS FURTHER SOUTH CONTINUE TO CLIMB THROUGH THE 60S. AS THE H850 JET DEVELOPS THIS MORNING...WARM FRONT WILL CONTINUE TO PUSH TOWARD THE RED RIVER VALLEY. DRY LINE REMAINS POISED FROM EASTERN NEW MEXICO SOUTH TOWARD THE BIG BEND VALLEY. THIS BOUNDARY WILL BEGIN TO MOVE EASTWARD BY MIDDAY AS THE UPPER LOW OVER THE SOUTHERN ROCKIES BEGINS TO LIFT NORTHEAST. THESE TWO BOUNDARIES WILL LIKELY PRODUCE A TRIPLE POINT OVER THE REGION BY LATE THIS AFTERNOON OR EARLY EVENING. STEEP MID LEVEL LAPSE RATES...CAPES APPROACHING 1500+ J/KG...AND LI'S OF -2 TO -4 WILL TEAM OVER NORTH CENTRAL TEXAS DURING THE AFTERNOON HOURS. VERTICAL WIND PROFILE ALREADY INDICATING GOOD SHEARS AND HODOGRAPHS WILL ONLY IMPROVE AS THE UPPER TROUGH BECOMES MORE NEGATIVELY TILTED BY EVENING. THE UPPER LEVEL WIND FIELD REMAINS STRONGLY DIFFLUENT WITH THE ARRIVAL OF COLD AIR ALOFT EXPECTED TO COINCIDE WITH THE NOSE OF A 100 KT H250 JET MAXIMUM BY EVENING. WILL MENTION THE POTENTIAL FOR SEVERE STORMS PER LATEST SPC OUTLOOK FOR A SLIGHT TO MODERATE RISK. WIDESPREAD CONVECTION EXPECTED OVER NORTH CENTRAL AND NORTHEAST PARTS WITH SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOPING INTO MORE OF A SQUALL LINE FURTHER SOUTH. Q-VECTORS INDICATE MOST OF THE CONVERGENCE WILL BE OVER MAINLY EAST TEXAS BY MIDNIGHT. WILL TEMPER POPS THIS EVENING EXTREME WEST WITH ALL BUT THE EASTERN PORTIONS SEEING SOME BREAKS IN THE CLOUD COVER BY DAYBREAK. WILL CARRY A LOW POP EXTREME EAST AROUND DAYBREAK AS CONVECTION MOVES TOWARD THE TEXAS LOUISIANA BORDER AND POINTS EAST. DECREASING CLOUDS ELSEWHERE. IN THE EXTENDED...A MORE AMPLIFIED UPPER RIDGE OVER THE REGION SATURDAY WILL NEGATE THE CHANCE FOR CONVECTION. THE NEXT UPPER SYSTEM/ASSOCIATED SHORTWAVE MOVES A BIT FURTHER NORTH THAN PREVIOUS RUNS BUT WILL CONTINUE WITH A LOW POP SUNDAY AND MONDAY AS THE LOW LEVEL FETCH ONCE AGAIN RETURNS MOISTURE NORTHWARD. DFW 72/54/68 871 ACT 75/57/71 661 .FTW...CAUTION ADVISED ON AREA LAKES TODAY. t ...48...
In the hours before
Special weather statement, Mar 1, 10:15 PM CST, 5 hours 51 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1015 PM CST WED MAR 1 2000 NO HAZARDOUS WEATHER IS EXPECTED ACROSS NORTH TEXAS OVERNIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER WEST TEXAS OVERNIGHT...BUT ARE EXPECTED TO REMAIN WEST OF NORTH CENTRAL TEXAS. ON THURSDAY...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH TEXAS. A STRONG UPPER LEVEL STORM SYSTEM WILL PUSH EAST ACROSS NEW MEXICO INTO THE TEXAS PANHANDLE BY LATE THURSDAY. MEANWHILE...A WARM FRONT ACROSS SOUTH TEXAS WILL MOVE NORTH. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF THE WARM FRONT. ALSO...A DRY LINE ACROSS WEST TEXAS WILL ALSO BE A FOCUS FOR THUNDERSTORMS AS IT MOVES EAST. LARGE HAIL AND DAMAGING WINDS ARE THE MOST LIKELY THREATS WITH STORMS THAT DO DEVELOP. SUPERCELL THUNDERSTORMS...ALONG WITH WITH TORNADOES ARE ALSO POSSIBLE... ESPECIALLY ALONG THE WARM FRONT. THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS NORTH CENTRAL TEXAS WILL OCCUR FROM EARLY AFTERNOON THROUGH EARLY EVENING. STAY TUNED FOR FURTHER STATEMENTS FROM THE NATIONAL WEATHER SERVICE FOR ADDITIONAL INFORMATION ON THIS DEVELOPING SITUATION. 83/59
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:50 PM CST | Severe Thunderstorm Warning | FWD | Jack | 40 min |
| Mar 2, 2:28 PM CST | Severe Thunderstorm Warning | FWD | Jack, Wise | 47 min |
| Mar 2, 2:40 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 35 min |
| Mar 2, 3:11 PM CST | Severe Thunderstorm Warning | FWD | Wise | 34 min |
| Mar 2, 3:15 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 30 min |
| Mar 2, 3:26 PM CST | Severe Thunderstorm Warning | FWD | Parker | 49 min |
| Mar 2, 3:39 PM CST | Severe Thunderstorm Warning | FWD | Wise | 66 min |
| Mar 2, 4:10 PM CST | Severe Thunderstorm Warning | FWD | Denton | 35 min |
| Mar 2, 4:40 PM CST | Severe Thunderstorm Warning | FWD | Denton | 65 min |
| Mar 2, 4:48 PM CST | Severe Thunderstorm Warning | FWD | Parker | 57 min |
| Mar 2, 5:19 PM CST | Severe Thunderstorm Warning | FWD | Collin | 41 min |
| Mar 2, 5:33 PM CST | Severe Thunderstorm Warning | FWD | Tarrant | 57 min |
| Mar 2, 5:45 PM CST | Severe Thunderstorm Warning | FWD | Denton | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.